Bayesian and Maximum Likelihood Estimation of the Shape Parameter of Exponential Inverse Exponential Distribution: A Comparative Approach

Main Article Content

Innocent Boyle Eraikhuemen
Fadimatu Bawuro Mohammed
Ahmed Askira Sule

Abstract

This paper aims at making Bayesian analysis on the shape parameter of the exponential inverse exponential distribution using informative and non-informative priors. Bayesian estimation was carried out through a Monte Carlo study under 10,000 replications. To assess the effects of the assumed prior distributions and loss function on the Bayesian estimators, the mean square error has been used as a criterion. Overall, simulation results indicate that Bayesian estimation under QLF outperforms the maximum likelihood estimation and Bayesian estimation under alternative loss functions irrespective of the nature of the prior and the sample size. Also, for large sample sizes, all methods perform equally well.

Keywords:
Exponential inverse exponential distribution, Bayesian analysis, prior distributions, loss functions, mean square error.

Article Details

How to Cite
Eraikhuemen, I. B., Mohammed, F. B., & Sule, A. A. (2020). Bayesian and Maximum Likelihood Estimation of the Shape Parameter of Exponential Inverse Exponential Distribution: A Comparative Approach. Asian Journal of Probability and Statistics, 7(2), 28-43. https://doi.org/10.9734/ajpas/2020/v7i230178
Section
Original Research Article

References

Cordeiro GM, Afify AZ, Ortega EMM, Suzuki AK, Mead ME. The odd Lomax generator of distributions: Properties, estimation and applications. Journal of Computational and Applied Mathematics. 2019;347:222–237.

Cordeiro GM, Ortega EMM, Popovic BV, Pescim RR. The Lomax generator of distributions: Properties, minification process and regression model. Applied Mathematics and Computation. 2014; 247:465-486.

Abdullahi UK, Ieren TG. On the inferences and applications of transmuted exponential Lomax distribution. International Journal of Advanced Probability and Statistics. 2018;6(1):30-36.

Yahaya A, Ieren TG. On transmuted Weibull-exponential distribution: Its properties and applications. Nigerian Journal of Scientific Research. 2017;16(3):289-297.

Afify MZ, Yousof HM, Cordeiro GM, Ortega EMM, Nofal ZM. The Weibull Frechet distribution and its applications. Journal of Applied Statistics. 2016;1-22.

Ieren TG, Kuhe AD. On the properties and applications of Lomax-exponential distribution. Asian Journal of Probability and Statistics. 2018;1(4):1-13.

Tahir MH, Zubair M, Mansoor M, Cordeiro GM, Alizadeh M. A new Weibull-G family of distributions. Hacettepe Journal of Mathematics and Statistics. 2016;45(2)L629-647.

Ieren TG, Yahaya A. The Weimal distribution: Its properties and applications. Journal of the Nigeria Association of Mathematical Physics. 2017;39:135-148.

Bourguignon M, Silva RB, Cordeiro GM. The weibull-G family of probability distributions. Journal of Data Science 2014;12:53-68.

Gomes-Silva F, Percontini A, De Brito E, Ramos MW, Venancio R, Cordeiro GM. The odd Lindley-G family of distributions. Austrian Journal of Statistics. 2017;46:65-87.

Ieren TG, Koleoso PO, Chama AF, Eraikhuemen IB, Yakubu N. A Lomax-inverse lindley distribution: Model, properties and applications to lifetime data. Journal of Advances in Mathematics and Computer Science. 2019;34(3-4):1-28.

Alzaatreh A, Famoye F, Lee C. A new method for generating families of continuous distributions. Metron. 2013;71:63–79.

Ieren TG, Kromtit FM, Agbor BU, Eraikhuemen IB, Koleoso PO. A power Gompertz distribution: Model, properties and application to bladder cancer data. Asian Research Journal of Mathematics. 2019;15(2):1-14.

Ieren TG, Oyamakin SO, Chukwu AU. Modeling lifetime data with Weibull-Lindley distribution. Biometrics and Biostatistics International Journal, 2018; 7(6): 532‒544.

Oguntunde PE, Adejumo AO, Owoloko EA. Exponential inverse exponential (EIE) distribution with applications to lifetime data. Asian Journal Scientific Research. 2017;10:169-177.

Martz HF, Waller RA. Bayesian reliability analysis. New York, NY: John Wiley; 1982.

Ibrahim JG, Chen MH, Sinha D. Bayesian survival analy. New York, NY: Springer-Verlag; 2001.

Singpurwalla ND. Reliability and risk: A Bayesian perspective. Chichester: John Wiley; 2006.

Dey S. Bayesian estimation of the shape parameter of the generalized exponential distribution under different loss functions. Pakistan Journal of Statistics and Operation Research. 2010;6(2):163-174.

Ahmed AOM, Ibrahim NA, Arasan J, Adam MB. Extension of Jeffreys’ prior estimate for Weibull censored data using Lindley’s approximation. Austr. J. of B. and Appl. Sci. 2011;5(12):884–889.

Pandey BN, Dwividi N, Pulastya B. Comparison between Bayesian and maximum likelihood estimation of the scale parameter in Weibull distribution with known shape under linex loss function, J. of Sci. Resr. 2011;55:163–172.

Mabur TM, Omale A, Lawal A, Dewu MM, Mohammed S. Bayesian estimation of the scale parameter of the weimal distribution. Asian Journal of Probability and Statistics. 2018;2(4):1-9.

Aliyu Y, Yahaya A. Bayesian estimation of the shape parameter of generalized Rayleigh distribution under non-informative prior. Int. J. of Adv. Stat. and Prob. 2016;4(1):1-10.

Ahmad SP, Ahmad K. Bayesian analysis of weibull distribution using R software. Austr. J. of B. and Appl. Sc. 2013;7(9):156–164.

Ahmad K, Ahmad SP, Ahmed A. On parameter estimation of erlang distribution using bayesian method under different loss functions, Proc. of Int. Conf. on Adv. in Computers, Com., and Electronic Eng. 2015;200–206.

Ieren TG, Chama AF, Bamigbala OA, Joel J, Kromtit FM, Eraikhuemen IB. On a shape parameter of Gompertz inverse exponential distribution using classical and non classical methods of estimation. Journal of Scientific Research & Reports. 2020;25(6):1-10.

Eraikhuemen IB, Bamigbala OA, Magaji UA, Yakura BS, Manju KA. Bayesian analysis of Weibull-Lindley distribution using different loss functions. Asian Journal of Advanced Research and Reports. 2020;8(4):28-41.

Ieren TG, Oguntunde PE. A comparison between maximum likelihood and Bayesian estimation methods for a shape parameter of the weibull-exponential distribution. Asian J. of Prob. and Stat. 2018;1(1):1-12.

Ieren TG, Chukwu AU. Bayesian estimation of a shape parameter of the Weibull-Frechet distribution. Asian Journal of Probability and Statistics. 2018;2(1):1-19.

Krishna H, Goel N. Maximum likelihood and Bayes estimation in randomly censored geometric distribution. Journal of Probability and Statistics. 2017;12.

Gupta PK, Singh AK. Classical and Bayesian estimation of Weibull distribution in presence of outliers. Cogent Math. 2017;4:1300975.

Gupta I. Estimation of parameter and reliability function of exponentiated inverted weibull distribution using classical and Bayesian approach. Int. J. of Recent Sci. Res. 2017;8(7):18117-18819.

Ahmad K, Ahmad SP, Ahmed A. Classical and Bayesian approach in estimation of scale parameter of Nakagami distribution. J. of Prob. and Stat. 2016;Article ID 7581918:8.
Available:http://dx.doi.org/10.1155/2016/7581918.

Preda V, Eugenia P, Alina C. Bayes estimators of modified-weibull distribution parameters using Lindley's approximation. WSEAS Transactions on Mathematics. 2010;9(7):539-549.

Abbas K, Abbasi NY, Ali A, Khan SA, Manzoor S, Khalil A, Khalil U, Khan DM, Hussain Z, Altaf M. Bayesian Analysis of three-parameter frechet distribution with medical applications. Computational and Mathematical Methods in Medicine. 2019;Article ID 9089856:8.
Available:https://doi.org/10.1155/2019/9089856

Ramos PL, Louzada F, Ramos E. Posterior properties of the Nakagami-m distribution using noninformative priors and applications in reliability. IEEE Transactions on Reliability. 2017;67(1): 105-117.

Ramos PL, Louzada F. Bayesian reference analysis for the Generalized Gamma distribution. IEEE Communications Letters. 2018;22(9):1950-1953.

Tomazella VLD, de Jesus SR, Louzada F, Nadarajah S, Ramos PL. Reference Bayesian analysis for the generalized lognormal distribution with application to survival data. Statistics and Its Interface. 2020;13(1):139-149.

Ramos PL, Louzada F, Ramos E. An efficient, closed-form map estimator for Nakagami-m fading parameter. IEEE Communications Letters. 2016;20(11):2328-2331.

Louzada F, Ramos PL. Efficient closed-form maximum a posteriori estimators for the gamma distribution. Journal of Statistical Computation and Simulation. 2018;88(6):1134-1146.

Azam Z, Ahmad SA. Bayesian approach in estimation of scale parameter of Nakagami distribution. Pakistan J. of Stat. and Operat. Res. 2014;10(2):217-228.

Norstrom JG. The use of precautionary loss functions in risk analysis. IEEE Trans. Reliab. 1996; 45(3):400–403.
Available:http://dx.doi.org/10.1109/24.536992